Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 88, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2001, 10:28 PM CDT for Hempstead County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2001, 10:28 PM CDT (03:28 UTC)
- Expired
- May 23, 2001, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:45 PM CDT | Thunderstorm Wind 58 E | Blevins, AR | Over a dozen large trees toppled. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 240330 SVRSHV ARC057-240415- /NEW.KSHV.SV.W.0123.240328-240415/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 PM CDT WED MAY 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1115 PM CDT * AT 1028 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF HOPE MOVING SOUTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WASHINGTON 1045 PM...6 MILES SOUTHWEST OF BLEVINS AT 1040 PM CDT ...5 MILES NORTHEAST OF HOPE AT 1050 PM CDT. THE THUNDERSTOHRM WILL PRODUCE WINDS TO NEAR 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 1115 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:00 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 23, 9:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT WED MAY 23 2001 WILL UPDATE THE CURRENT ZONES TO MAKE A FEW MINOR ADJUSTMENTS. SHOWERS AND THUNDERSTORMS ALREADY ENTERING THE FAR NORTHWEST ZONES. 06 PREVIOUS NUMBERS... SHV 61/78/55/76 2310 MLU 63/78/55/75 2320 TXK 62/77/52/73 3210 TYR 61/80/54/77 2331 LFK 58/83/58/79 1342 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 43 min |
| May 23, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.